I am thinking why electrical cardioversion is contraindicated in atrial fibrillation with digitalis toxicity/poisoning.
Cardiac digitalis is also called digoxin and cardiac glycoside. It is antiarrhythmic agent against supraventricular arrhythmias. It is contraindicated in Atrial Fibrillation with digitalis toxicity. The Pubmed's article about the topic is a stub without describing its Pharmacology.
Digitalis toxicity is a complication of digitalis therapy, here used for atrial fibrillation. This may be due to kidney failure when the medication accumulates in the body. Its treatment is activated charcoal and gastric lavage. However, assume that these methods do not help in treatment or that we in acute digitalis toxicity.
I think the reason why we cannot recently do electrical cardioversion in digitalis poisoning is the high probability of repolarizing incidences so the likelihood to stimulate heart at the right moment is very small. This is because digitalis poisoning is associated with cardiac disturbances: ventricular tachycardia, ventricular fibrillation, SA block and AV block. Without knowing more precisely about the complication, I think the electrical cardioversion has high risk of failure.
Why is electrical cardioversion contraindicated in Digitalis Poisoning of AF treatment?